MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TAC084015A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Chest Pain (1776); Vascular Dissection (3160)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient underwent endovascular treatment of a zone 2 thoracic aortic dissection using gore® tag® thoracic branch endoprostheses (tbe).It was reported that there were no issues observed upon close of the procedure.The proximal landing zone of the tbe device was reportedly free from dissection.On or around (b)(6) 2022, the patient presented to the facility complaining of chest pain.It was reportedly determined that the bare stent row of the proximal end of the tbe aortic component had torn into the patient's aorta.Reportedly the dissection now extended into the patient's ascending aorta creating a retrograde type a dissection.It was reported that, on (b)(6) 2022, the patient underwent reintervention.The physician attempted to place a tbe aortic extender component proximally.However, there was reportedly no room for the device and the physician instead performed a total arch repair with a dacron graft via median sternotomy.The distal end of the dacron graft was sewn into the tbe aortic component on the tbe device's proximal end.There were no further reported issues.The patient tolerated the reintervention.
 
Additional Manufacturer Narrative
(b)(4).According to the gore® tag® thoracic branch endoprosthesis instructions for use, potential adverse events and complications that may occur with the use of gore® tag® thoracic branch endoprosthesis include, but are not limited to, dissection, perforation, or rupture of the aortic vessel and/or surrounding vasculature, and surgical conversion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On november 11, 2022, following case review, the physician reported that the dissection is not being attributed to the tbe device.Reportedly, the patient stopped compliance with blood pressure medications post procedure.During follow-up the patient's blood pressure was noted to be high and the pressure was suspected to have caused/contributed to erosion in the ascending aorta and subsequent dissection.Therefore, the dissection is being attributed to non-compliance with medication.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions codes d1501 and d12 remain unchanged.H.6.Investigation conclusions code d1001 added.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions codes d12 and d1001 remain unchanged h.6.Investigation conclusions code d1501 updated to code d15.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions codes d12 and d1001 remain unchanged h.6.Investigation conclusion d15 removed.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15740388
Report Number2017233-2022-03450
Device Sequence Number19550291
Product Code MIH
UDI-Device Identifier00733132654130
UDI-Public00733132654130
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberTAC084015A
Device Catalogue NumberTAC084015A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/11/2022
12/12/2022
02/02/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/08/2022
12/12/2022
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale